Jump to content
CrazyBoards.org

Recommended Posts

Hi IrishDream:

Have you tried, or discussed with your doctor, the option of splitting your dose of Lamictal between morning and evening or taking it all in the morning?

Todd.

Link to comment
Share on other sites

I had a post on this earlier, but it may be on the old board.

I found that Lamictal taken at dinner had me feeling revved up about 2 - 3 hours later and I was unable to get to bed before 2 a.m.

I switched it around and started taking it at breakfast.  Instant results!  I was back on a more regular bedtime within three days, and was more alert by mid morning.

A.M.

Link to comment
Share on other sites

Thanks everyone for the input!  My pdoc originally told me to take it at night because he knew I was an insomniac and said it has a slightly drowsy effect.  I did find that helpful in the lower doses, and it helped me sleep.  The higher I got, though, the less effective this drowsy sensation seemed to be.  I did still feel drowsy, it just didn't help me sleep.

He's on vacation right now, so I can't call him for another couple weeks.  I'm anxious because I'm about to go on vacation too and don't want to be tired for all of it.

I usually take lamictal around midnight or so.  If I switched to mornings, can I just take it 8 hours later one day without any issues?  Coming from a tradition of birth control pills, I think I panic over not taking meds at the same time every day. ;)

Link to comment
Share on other sites

I had this problem too and like everyone else I switched to mornings and it went away. When I switched I did it over the course of three days, moving it four hours up a day . . . so first midnight, then 8pm, 4pm, noon (that's when I get up, basically). I didn't bother asking my doctor (tsk, tsk!) but she didn't seem to care.

Whatever works.

-K

Link to comment
Share on other sites

I'm on 800mg per day (400 in the morning, 400 before I go to sleep...er, not sleep).  I have the hardest time going to sleep, even with medicine.  The only thing I've found to semi-work for me is 30mg of Temazepam.  It takes me an hour or so to actually fall asleep, but when I do, its for about 9-10 hours.  The nights I don't take it...well, I'm up for days.  And that only adds to my odds of having the dreaded seizure.

800mg per day sucks.

Link to comment
Share on other sites

Lamactil ended up making me highly agitated and irritable. Just like a lot of anti-depressants do. Sad, because it worked on my depression.  :)

<{POST_SNAPBACK}>

I am taking lamictal with seroquel and the lamictal makes me feel like I'm coming off a four day coke binge only a little more irritated. It sucks ass for me. ;)

Link to comment
Share on other sites

Ever since I started on Lamictal, my sleep has been plain whacky.  Some nights I sleep 3-4 hours, others 12-16.  I can never predict which it's going to be, either, and I'm missing half-days of work from oversleeping.

This sucks, because Lamictal is working perfectly otherwise...  And I think I've taken so much Benadryl that my body's acclimated, because it doesn't work for me any more.

I take the Lamictal in the morning, by the way, and you'd think my Risperdal at night would help me sleep...

Link to comment
Share on other sites

that happened to me initially, cali. it only lasted a few days, luckily.  although i had severe nausea with it...so i also couldnt work.

<{POST_SNAPBACK}>

THAT'S where the nausea's coming from?  Huh.

I hope you're right and it goes away soon...

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...